Jump to ContentJump to Main Navigation

Forum Mathematicum

Managing Editor: Brüdern, Jörg

Editorial Board Member: Bruinier, Jan Hendrik / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Gallavotti, Giovanni / Garnier, Josselin / Neeb, Karl-Hermann / Noguchi, Junjiro / Ranicki, Andrew / Segal, Dan / Shahidi, Freydoon / Shigekawa, Ichiro / Sogge, Christopher D. / Strambach, Karl

6 Issues per year

IMPACT FACTOR increased in 2014: 0.962
Rank 59 out of 310 in category Mathematics and 92 out of 255 in Applied Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2014: 1.139
Source Normalized Impact per Paper (SNIP) 2014: 1.162
Impact per Publication (IPP) 2014: 0.691

Mathematical Citation Quotient (MCQ) 2014: 0.61



Kostant convexity for affine buildings

Petra Hitzelberger1

1Mathematisches Institut der Westfälischen Wilhelms-Universität Münster, Einsteinstrasse 62, 48149 Münster.

Citation Information: Forum Mathematicum. Volume 22, Issue 5, Pages 959–971, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: 10.1515/forum.2010.051, February 2010

Publication History

Published Online:


We prove an analogue of Kostant's convexity theorem for thick affine buildings and give an application for groups with affine BN-pairs. Recall that there are two natural retractions of the affine building onto a fixed apartment A: The retraction r centered at an alcove in A and the retraction ρ centered at a chamber in the spherical building at infinity. We prove that for each special vertex xA the set ρ(r –1(W .x)) is a certain convex hull of W .x. The proof can be reduced to a statement about Coxeter complexes and heavily relies on a character formula for highest weight representations of algebraic groups.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Petra Hitzelberger
Advances in Mathematics, 2011, Volume 227, Number 1, Page 210

Comments (0)

Please log in or register to comment.